Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 6, 2011, 6:56 PM EDT for Montgomery County, Randolph County, Stanly County, North Carolina. It was in force for 109 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 6, 2011, 8:45 PM EDT
- In force
- 109 min
- Issued by
- NWS Raleigh, NC
Counties Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 145 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:35 PM EDT | TSTM WND GST 56 | Stanly County Apt, NC | KVUJ AWOS GUSTED TO 49 KNOTS...56 MPH. |
| Aug 6, 8:00 PM EDT | TSTM WND DMG | 3 Nne Albemarle, NC | 1 TREE REPORTED DOWN ON PALESTINE RD. |
| Aug 6, 8:00 PM EDT | TSTM WND DMG | 4 Ene New London, NC | 1 TREE REPORTED DOWN ON MOONSHINE DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WWUS82 KRAH 062256 CCA
SPSRAH
SPECIAL WEATHER STATEMENT.CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT AUG 6 2011
NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
656 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL AFFECT STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...
AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.
GUSTY WINDS TO 40 MPH.
FREQUENT LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
3579 8015 3568 7955 3551 7956 3551 7977
3527 7971 3522 7967 3519 7969 3497 8003
3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017
$$
BADGETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:30 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 6, 3:30 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SAT AUG 6 2011 .SYNOPSIS... AN ABNORMALLY MOIST AIRMASS COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. TEMPERATURES WILL CLIMB WELL ABOVE NORMAL ON MONDAY WITH A DECREASED CHANCE OF RAIN. && .NEAR TERM /THROUGH TONIGHT/... AS OF 325 PM SATURDAY... TONIGHT... A VERY MOIST AND UNSTABLE AIRMASS ACROSS CENTRAL NORTH CAROLINA WILL PROVIDE AN ENVIRONMENT SUITABLE FOR SCT CONVECTION TONIGHT. RECENT SFC ANALYSIS SHOWS THAT THE PERSISTENT SFC BOUNDARY EXTENDING ACROSS SOUTHERN NC AND THE COASTAL PLAIN IS BEGINNING TO WASH OUT NEAR THE COAST. ALONG AND EAST OF THIS BOUNDARY MLCAPE VALUES EXCEED 1000 J/KG WITH SFC DEW POINTS MAINLY IN THE MID 70S. WATER VAPOR IMAGERY SHOWS A SHEAR AXIS EXTENDING NORTH TO SOUTH ACROSS THE COASTAL PLAIN WITH THE REMNANTS OF THIS MORNINGS MCV THAT PRODUCED HEAVY RAIN IN THE RALEIGH NEAR HAMPTON ROADS VA. ANOTHER WEAK SHORT WAVE TROUGH WHICH EXTENDS FROM NORTH TO SOUTH ACROSS THE SOUTHERN APPALACHIANS CONTINUES TO MOVE SLOWLY EAST. EXPECT THE SCT CONVECTION NEAR AND JUST EAST OF I-95 TO CONTINUE TO MOVE VERY SLOWLY EAST THIS AFTN AND EVENING. AS THE SHORT WAVE OVER THE MOUNTAINS SLIPS EAST THIS EVENING EXPECT AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE WESTERN PIEDMONT AND SLOWLY MOVE EAST. GIVEN THE AMOUNT OF MOISTURE PRESENT IN THE ATMOS WITH PWS RANGING FROM 2.0 TO 2.3 AS WELL AS A SLOW STORM MOTION THE MAIN THREAT FOR SEVERE WEATHER TONIGHT WILL BE HEAVY RAIN AND FLASH FLOODING. BUT GIVEN TODAYS EVENTS WITH A LIKELY TORNADO IN WILSON COUNTY AND A GROWING AREA OF DOWNDRAFT CAPE IN THE PIEDMONT OF NC SOME SEVERE THUNDERSTORMS ARE POSSIBLE WITH SEVERE DOWNBURST WINDS. POPS TONIGHT WILL RANGE IN THE HIGH CHC RANGE. CLOUDS AND A MOIST AIRMASS IN PLACE WILL KEEP TEMPS UP OVERNIGHT. LOW TEMPS IN THE 72-77 RANGE LOOK GOOD. -BLAES && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 325 PM SATURDAY... STRENGTHENING MID LEVEL WESTERLY FLOW WILL BRING A SERIES OF CONVECTIVELY INDUCED SERVICES FROM THE MIDWEST ACROSS THE APPALACHIANS EARLY SUNDAY MORNING AND THEN AGAIN SUNDAY AFTERNOON. THE LATTER OF THE TWO...CURRENTLY OVER WESTERN MO...IS FORECAST TO REACH THE NC/VA MOUNTAINS MIDDAY SUNDAY. UNLESS CLOUD COVER FROM OVERNIGHT PRECIP STRONGLY HINDERS DIURNAL HEATING...MODEST DESTABILIZATION OF 1500-2000 J/KG IS EXPECTED WITH PW WATER VALUES OF JUST UNDER TWO INCHES IN THE WEST TO OVER TWO INCHES IN THE EAST WILL. FAVORABLE TIMING OF THE AFOREMENTIONED UPPER DISTURBANCE SHOULD KICK OFF SCATTERED SHOWERS AND STORMS...AFTER 18Z BASED ON MOST RECENT MODEL RUNS. INCREASING INSTABILITY AND MOISTURE FROM WEST TO EAST SHOULD LEAD TO GREATER COVERAGE AS THE FORCING MOVES EAST. MOST CONVECTION ALLOWING MODELS DO NOT SHOW WIDESPREAD COVERAGE..BUT FEEL THIS MAY BE UNDERDONE BASED ON INSTABILITY POTENTIAL AND FORCING ALOFT. DEEP LAYER SHEAR WILL BE BETTER THAN PAST DAYS..BUT STILL LESS THAN 30KT...SO THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM LOOSELY ORGANIZED CLUSTERS OF STORMS AND WET MICROBURST. WITH STRONG HEATING...HIGHS SHOULD REACH THE 92-97 RANGE. DEWPOINTS OVER THE COASTAL PLAIN TODAY ARE IN THE MID AND UPPER 70S...AND HIGH MOISTURE CONTENT IN THE BOUNDARY LAYER...NOT CERTAIN THEY WILL MIX OUT MUCH ON SUNDAY. IF NOT...HEAT INDICES WILL REACH 105-107 SOUTHEAST OF THE TRIANGLE. FEEL TOO UNCERTAIN ON CLOUD COVER THROUGH AT LEAST MIDDAY TO ISSUE A HEAT ADVISORY AT THIS POINT. CONVECTION MAY CONTINUE INTO SUNDAY NIGHT IN THE EAST..BUT AND OVERALL DRYING TREND IS EXPECTED FROM WEST TO EAST AS THE DEEP MOIST AXIS PUSHES EAST AS DRIER MID LEVEL AIR FILTERS IN FROM THE WEST. LOWS 71-75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 325 PM SATURDAY... A SLOW CHANGE IN THE UPPER LEVEL PATTERN IS EXPECTED THROUGH NEXT WEEK...AS A SERIES OF LOWER AMPLITUDE SHORTWAVES MOVE ACROSS THE NORTHERN US AND SLOWLY DEVELOP A BROAD TROUGH OVER THE EASTERN US. THE STRONGEST SHORTWAVE IS EXPECTED CROSS THE OHIO VALLEY TUESDAY...PUSHING A WEAK COLD FRONT/TROUGH ACROSS THE CWA TUESDAY NIGHT. WILL HAVE GREATEST POPS TUESDAY EVENING INTO THE OVERNIGHT HOURS..AS MODELS SHOW WIDESPREAD CONVECTION UPSTREAM MAKING ACROSS THE MOUNTAINS. OTHERWISE...CONVECTIVE POTENTIAL WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT. LOW LEVEL THICKNESSES ARE FORECAST TO PEAK MONDAY AND TUESDAY NEAR 1440M...WITH A COOING TREND THROUGH THE REMAINDER OF THE WEEK. SOME UNCERTAINTY REMAINS AS TO MUCH OF A COOL DOWN WILL TAKE PLACE AS MODELS HAVE FLIP FLOPPED OVER THE PAST FEW RUNS...AND PERSISTENCE OF THE MEAN FLOW WOULD NOT SUPPORT MUCH CHANGE. WILL FORECAST HIGHS TOPPING OUT IN THE MID TO UPPER 90S EARLY IN THE WEEK...THEN FALLING AT LEAST TOWARD NORMAL VALUES THROUGH FRIDAY. CONVECTIVE POTENTIAL WILL MAINLY BE TIED TO AFTERNOON HEATING (MAINLY ISOLATED COVERAGE) OR ANY DISTURBANCES MOVING THROUGH THE NORTHWESTERLY FLOW ALOFT. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 210 PM SATURDAY... THROUGH SUNDAY AFTERNOON... A MOIST AND SOMEWHAT UNSTABLE AIR MASS COMBINED WITH A STALLED SURFACE FRONT AND BROAD CYCLONIC FLOW ALOFT WILL RESULT IN AN UNSETTLE WEATHER PATTERN WITH SCATTERED CONVECTION THROUGH SUNDAY AFTERNOON. SCT SHOWERS AND THUNDERSTORMS WILL THREATEN THE KRWI AND KFAY TAF LOCATION THROUGH LATE THIS AFTERNOON. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST DURING THE EARLY TO MID EVENING HOURS FIRST AFFECTING THE TRIAD TAF LOCATIONS BETWEEN 20-00Z AND THEN SHIFTING EAST AFFECTING THE PIEDMONT/COASTAL PLAIN TAF SITES BETWEEN 22-04Z. EXPECT VFR TO MVFR CIGS FOR MOST OF THE PERIOD WITH PERIODS OF REDUCED CIGS/VSBY IN CONVECTION AND THE POTENTIAL FOR SOME MVFR FOG TOWARD DAYBREAK SUNDAY. LOOKING FURTHER AHEAD... UNSETTLED WEATHER CONTINUES ON SUNDAY AFTN/EVE WITH SCT THUNDERSTORMS WHICH WILL PRODUCE PERIODS OF REDUCED CIGS AND VSBYS. GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK WITH SMALL CHANCES OF AFTN/EVENING SHOWERS AND THUNDERSTORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...SMITH LONG TERM...SMITH AVIATION...BLAES/BSD
Hazardous weather outlook, Aug 6, 4:13 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 413 PM EDT SAT AUG 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-072015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 413 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN PIEDMONT AND MOVE EAST THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH A THREAT OF DAMAGING WIND STRAIGHT LINE WINDS. ADDITIONALLY... LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE COMBINED WITH A CONTINUED MOIST AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EXCESSIVE DEADLY CLOUD TO GROUND LIGHTNING. ADDITIONALLY...LOCALLY TORRENTIAL RAINFALL ASSOCIATED WITH SLOW MOVING STORMS MAY LEAD TO ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 6, 12:59 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1259 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 SSE BLACK CREEK 35.59N 77.91W
08/06/2011 WAYNE NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN SEVERAL TREES DOWN ON
JAYCROSS RD. AND ISSAC RD.... ALONG WITH POSSIBLY
RELATED MINOR DAMAGE TO A MOBILE HOME
&&
EVENT NUMBER RAH1101145
MCLAMBLocal storm report, Aug 6, 1:53 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 WSW STANTONSBURG 35.59N 77.88W
08/06/2011 WAYNE NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN DAMAGE TO 4 TURKEY HOUSES
ON SAULS TURKEY FARM AT 8152 PELT RD
&&
EVENT NUMBER RAH1101146
MCLAMBLocal storm report, Aug 6, 2:05 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 SSE BLACK CREEK 35.59N 77.92W
08/06/2011 WILSON NC EMERGENCY MNGR
PROBABLE TORNADO RESULTED IN ROOF DAMAGE TO A DOUBLE
WIDE... ALONG WITH PROPERTY DAMAGE TO A BARN AND SEVERAL
DOWNED TREES BETWEEN THE 6400-6500 BLOCK OF FRANK PRICE
CHURCH RD
&&
EVENT NUMBER RAH1101147
MCLAMBLocal storm report, Aug 6, 3:57 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 ENE RALEIGH 35.82N 78.60W
08/06/2011 M5.31 INCH WAKE NC NWS EMPLOYEE
5.31 INCHES OF RAIN IN A FOUR HOUR PERIOD IN NORTHEAST
RALEIGH
&&
EVENT NUMBER RAH1101148
SECSpecial weather statement, Aug 6, 6:55 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SAT AUG 6 2011
NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
655 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...
AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.
GUSTY WINDS TO 40 MPH.
FREQUENT LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
3579 8015 3568 7955 3551 7956 3551 7977
3527 7971 3522 7967 3519 7969 3497 8003
3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017
BADGETTSpecial weather statement, Aug 6, 6:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT.CORRECTION.
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT AUG 6 2011
NCZ038-039-073-074-083-084-070045-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
656 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL AFFECT STANLY... DAVIDSON... SOUTHWEST
RANDOLPH... AND MONTGOMERY COUNTIES THROUGH 830 PM...
AT 654 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM HIGH ROCK AND NEW LONDON TO BADIN LAKE AND MARTHA...
MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED
NEAR KANNAPOLIS AND MOCKSVILLE... MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED BY THESE STORMS THROUGH 830 PM INCLUDE...
RICHFIELD... HIGH ROCK... DENTON... BADIN LAKE... MORROW MOUNTAIN...
ALBEMARLE... TROY AND LOCUST. LOCATIONS AFFECTED BY 800 PM
INCLUDE... NORWOOD... OAKBORO... PEKIN AND POSSIBLY WADESBORO AND
ROCKINGHAM.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING WITH RAINFALL RATES NEARLY 2
INCHES PER HOUR. MOST AREAS WILL RECEIVE HEAVY RAINFALL FOR AROUND
30 MINUTES.
GUSTY WINDS TO 40 MPH.
FREQUENT LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3566 8031
3579 8015 3568 7955 3551 7956 3551 7977
3527 7971 3522 7967 3519 7969 3497 8003
3513 8029 3519 8029 3517 8035 3524 8047
TIME...MOT...LOC 2248Z 321DEG 17KT 3540 8017
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:01 AM EDT | Special Weather Statement | RAH | Wake | 89 min |
| Aug 6, 5:14 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Aug 6, 6:24 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 7:31 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 119 min |
| Aug 6, 8:02 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 3 hr |
| Aug 6, 8:09 AM EDT | Flash Flood Warning | RAH | Franklin, Nash | 4 hr |
| Aug 6, 8:49 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Aug 6, 11:16 AM EDT | Tornado Warning | RAH | Wilson | 44 min |
| Aug 6, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 32 min |
| Aug 6, 6:48 PM EDT | Areal Flood Advisory | RAH | Sampson | 102 min |
| Aug 6, 6:55 PM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 110 min |
| Aug 6, 7:24 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Aug 6, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 46 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.